MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 100CC SILICONE CLOSED WOUND SUCTION EVACUATOR KIT

C.R. BARD, INC. (COVINGTON) -1018233 100CC SILICONE CLOSED WOUND SUCTION EVACUATOR KIT
Catalog Number 0071360
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there was a small piece of plastic on tubing in sterile package of the suction evacuator.
 
Additional Manufacturer Narrative
The reported event was inconclusive.Visual evaluation of the returned sample noted one opened (with original packaging), used closed wound suction evacuator.Visual inspection of the sample noted a small piece of plastic /foreign material taped to the label.We can't verify that the piece of plastic was found on the tubing, therefore this investigation is considered inconclusive.A potential root cause for this failure mode could be ¿no follow up to the production areas cleaning procedure".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications for use: wound drains are used to remove exudates from wound sites.A.Drain placement: 1.Place wound drain(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until flat portion of drain is seated appropriately or drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain either to davol® "y"-connector or directly to evacuator inlet port.Note: (1) since the 1/8" silicone round drain cannot connect directly to the evacuator inlet port, davol #0070780 "y"-connector must be used to connect to evacuator.(2) when using two drains, the davol #0070790 "y"-connector must also be used with 3/16", 1/4" silicone round drains and 7, 10 and 12.7mm silicone flat drains.4.With two silicone drains; cut off plug from closed arm of "y"- connector.Attach both drains to "y"-connector and then attach "y"-connector to inlet port.Caution: do not puncture or perforate drain.B.To establish suction in evacuator 1.Open capped port.2.Squeeze evacuator.3.Close empty port.Orient plug strap so that plug tab does not contact inlet port.C.To empty container 1.Open capped port over collection basin.2.Squeeze evacuator to empty.D.To re-establish suction 1.Repeat step "b" above.Note: reflux of fluid to the patient is minimized during reactivation by a built-in anti-reflux valve on inlet port." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that there was a small piece of plastic on tubing in sterile package of the suction evacuator.Per follow-up information received from the customer on 02nov2023, it was stated that this was found before surgery so it did not affect patient.

Brand Name
100CC SILICONE CLOSED WOUND SUCTION EVACUATOR KIT
Common Device Name
WOUND SUCTION
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18074684
Report Number1018233-2023-07879
Device Sequence Number7593901
Product Code GCY
UDI-Device Identifier00801741049644
UDI-Public(01)00801741049644
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0071360
Device Lot NumberNGGX2855
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown